Skip to main content

Porphyria Education for MDs


 Do you have this for your Doctors?
 

 

The APF promotes comprehensive health care necessary to


manage life with porphyria. We encourage members to call

the office and request a free

Acute Porphyria Physician


Education Kit

for your doctor. Treating physicians can also


get information about consulting a Porphyria specialist on diagnosis

and patient care.


Acute Porphyria Physician Education Kit contents:
Diagnosis and Management of the Acute Porphyrias,”



Annals Int Med, March 2005);



APF Brochures

on all of the porphyrias (written by porphyria


experts);
Detailed information on biochemical and genetic testing


for porphyria;


Detailed information on treatment of acute porphyria


with Panhematin®

(hemin for injection), and preparing


hemin with albumin.


The APF also offers:
In acute porphyria Drug Safety Database;



Two Continuing Medical Education courses on Porphyria


(online, free of charge to practicing physicians);
A PowerPoint presentation, suitable for detailed presentation


to students and hospital staff;
Porphyria Live

(30-minute educational DVD focusing on


PCT, AIP and EPP, features patient stories and extended specialist

interviews).
For more information, call 713-266-9617 or 866-APF-3635

Comments

Popular posts from this blog

Amazing patient advocacy....and needed media for this issue. Thank you Terri Witter!

Q & A WITH PORPHYRIA EXPERT, DR. BRUCE WANG, UCSF

Q & A WITH PORPHYRIA EXPERT, DR. BRUCE WANG, UCSF 
The APF asked our Facebook friends for their top questions they would ask a porphyria expert.
 The following questions were submitted to Dr. Wang for his responses ... Q. Does EPP give us bad teeth? Also, do people with EPP get stomach pains or is that with the other porphyias? A. The porphyrin that accumulates in EPP patients is protoporphyrin IX, which does not cause discoloration to teeth or abdominal pain.
 The type of porphyria that leads to discolored teeth is Congenital Erythropoietic Protoporphyria. The porphyrias that lead to episodic abdominal pain attacks are the acute hepatic porphyrias. Q. I have EPP and I have a severe reaction on my hands and lips. Do I seek urgent care? Also, what can you even do when you burn your lips? A. The acute reactions to sunlight in EPP can be very severe and, unfortunately, there are not many effective options to treat the symptoms. Nonsteroidal anti-inflammatory drugs (NSAIDS such as ibup…